Communications in Mathematical Sciences

Volume 7 (2009)

Number 4

Scaling limit of a discrete prion dynamics model

Pages: 839 – 865



Marie Doumic

Thierry Goudon

Thomas Lepoutre


This paper investigates the connection between discrete and continuous models describing prion proliferation. The scaling parameters are interpreted on biological grounds and we establish rigorous convergence statements. We also discuss, based on the asymptotic analysis, relevant boundary conditions that can be used to complete the continuous model.


Aggregation fragmentation equations, asymptotic analysis, polymerization process

2010 Mathematics Subject Classification

35B45, 45K05, 92D25

Published 1 January 2009